MAUDE Adverse Event Report: SYNTHES GMBH PL-CUTTER 2/2.4/2.7; INSTRUMENT, CUTTING, ORTHOPEDIC

SYNTHES GMBH PL-CUTTER 2/2.4/2.7; INSTRUMENT, CUTTING, ORTHOPEDIC
Catalog Number 03.430.502
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that patient underwent an orthopedic procedure on an unknown date in 2025.Surgeon went to cut the plate and the file fell off of the cutter.Procedure was completed successfully with no delay.There was no patient consequence.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9, h4 h3, h4, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found rasp feature is detached from the plate cutter, traces of the glue were visible on the affected area of the cutter.No broken condition was observed on the device nor the rasp feature.This issue was been escalated and confirmed to be manufacturing related.It was concluded that incomplete inspection criteria contributed to the issue as it allowed to much variability in rasp placement.When then the rasp is poorly seated, it leaves the rasp suspectable to impact and falling out.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the pl-cutter 2/2.4/2.7 would have contributed to the complained device issue.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through j&j medtech orthopaedics quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part # 03.430.502.Synthes lot # km967039.Supplier lot # km967039.Release to warehouse date: 10 dec 2024.Supplier: (b)(4).No ncr's generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PL-CUTTER 2/2.4/2.7
Common Device Name
INSTRUMENT, CUTTING, ORTHOPEDIC
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
BRIDGEWATER DISTRIBUTION
50 scotland boulevard
bridgewater MA 02324
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key23292768
Report Number8030965-2025-10398
Device Sequence Number20029631
Product Code HTZ
UDI-Device Identifier07612334236470
UDI-Public(01)07612334236470(10)KM967039
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.430.502
Device Lot NumberKM967039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/23/2025
Supplement Date Received by Manufacturer10/20/2025
11/07/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date10/22/2025
11/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown